Alert archive / Florida / Red Flag Warnings in 2013
Red Flag Warning 10, NWS Tampa Bay, FL
NWS Tampa Bay, FL issued this red flag warning at Mar 5, 2013, 3:22 PM EST for 5 counties in Florida. It took effect at Mar 6, 2013, 12:00 PM EST. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2013, 3:22 PM EST (20:22 UTC)
- In effect from
- Mar 6, 2013, 12:00 PM EST
- Expired
- Mar 6, 2013, 7:00 PM EST
- In force
- 7 hr
- Issued by
- NWS Tampa Bay, FL
Counties DeSoto County, FL, Hardee County, FL, Highlands County, FL, Polk County, FL, Sumter County, FL
The radar
The Tampa radar (KTBW), 64 km from the middle of the area, began a volume at 20:24 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Tampa Bay, FL (KTBW), launched 12:00Z, 8.4 hours before the alert went out and 64 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2078 m above ground
- 0-6 km bulk shear
- 48 kt
- 0-1 km storm-relative helicity
- 121 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tampa Bay, FL wrote its last area forecast discussion before this red flag warning went out at Mar 5, 2:27 PM EST, 55 minutes earlier.
Area forecast discussion, Mar 5, 2:27 PM EST, 55 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL
227 PM EST TUE MAR 5 2013
.SHORT TERM (TONIGHT - THURSDAY)...
A POTENT UPPER LEVEL LOW NOW OVER THE MID MISSISSIPPI VALLEY THIS
AFTERNOON WILL MOVES EAST SOUTHEAST TOWARD THE MID ATLANTIC COAST
TONIGHT THEN EAST AND NORTHEAST OFF THE MID ATLANTIC COAST AND SOUTH
OF NEW ENGLAND DURING WEDNESDAY NIGHT AND THURSDAY. THE GFS AND ECMWF
ARE IN FAIRLY GOOD AGREEMENT WITH THE TRACK OF THE ATTENDANT DEEPENING
SURFACE LOW AS IT APPROACHES THE MID ATLANTIC COAST LATER TONIGHT AND
EARLY ON WEDNESDAY...BUT THEN DIFFER WITH THE EXACT TRACK OF THIS
STORM SYSTEM THEREAFTER AS IT MOVES OUT OVER THE OPEN ATLANTIC SOUTH
OF THE NEW ENGLAND AREA.
A TRAILING COLD FRONT FROM THIS LOW IS FORECAST TO MOVE INTO THE
NATURE COAST AFTER MIDNIGHT TONIGHT...THEN BE NEAR A SARASOTA TO
MELBOURNE LINE BY SUNRISE ON WEDNESDAY AND SOUTH OF THE FORECAST
AREA BY WEDNESDAY EVENING. THE 00Z RUN OF THE ECMWF IS VERY CLOSE TO
THE LATEST 12Z RUN OF THE GFS WITH THE TIMING OF THE FRONT...SO WILL
USE A BLEND FOR POPS AS WELL AS THE ONSET AND ENDING TIMES OF THE
SHOWERS THAT WILL ACCOMPANY THE FRONT AS IT MOVES THROUGH THE
REGION. WITH LIMITED MOISTURE RETURN AHEAD OF THE FRONT VIA MODEL
CROSS-SECTIONS WILL CAP RAIN CHANCES IN THE SLIGHT CHANCE RANGE (POPS
20 PERCENT) FOR LATE TONIGHT THROUGH EARLY WEDNESDAY...WITH CLEARING
SKIES AND DRIER AIR MOVING INTO THE REGION FROM NORTH TO SOUTH ON A
BRISK NORTHWEST TO NORTHERLY WIND FLOW DURING WEDNESDAY AFTERNOON.
WITH THE INCREASING WINDS A LAKE WIND ADVISORY MAY BE REQUIRED FOR
THE FORECAST AREA ON WEDNESDAY.
DRY WEATHER WILL CONTINUE ACROSS THE ENTIRE CWA DURING WEDNESDAY
NIGHT AND THURSDAY AS UPPER AND SURFACE HIGH PRESSURE BUILDS IN
FROM THE NORTHWEST. NEAR SEASONAL LEVEL TEMPERATURES TONIGHT WILL
AGAIN FALL TO BELOW NORMAL DURING WEDNESDAY AND THURSDAY AS A
DRIER AND A SLIGHTLY COOLER AIR MASS ADVECTS INTO THE REGION ON A
BREEZY NORTHWEST TO NORTHERLY WIND FLOW IN THE WAKE OF THE FRONT.
.LONG TERM (THURSDAY NIGHT - TUESDAY)...
GENERALLY QUIET AND SEASONABLE CONDITIONS WILL LINGER THROUGH MUCH
IF NOT ALL OF THE LONG TERM PERIOD.
THURSDAY NIGHT AND FRIDAY WILL FIND THE FORECAST AREA ON THE EASTERN
FLANK OF A BUILDING MID/UPPER LEVEL RIDGE FROM THE MIDDLE GULF
NORTHWARD THROUGH THE MS VALLEY. AT THE SURFACE HIGH PRESSURE WILL
RIDGE FROM THE OHIO VALLEY SOUTHWARD TO THE CENTRAL/EASTERN GULF AND
FL PENINSULA. GLOBAL GUIDANCE REMAINS IN GOOD AGREEMENT THAT THE
MID/UPPER LEVEL RIDGE WILL AMPLIFY AND BUILD EASTWARD OVER THE FL
PENINSULA DURING THE UPCOMING WEEKEND. THIS PATTERN WILL BRING
WARMING TEMPERATURES AND DRY CONDITIONS FOR THE END OF THE WEEK AND
WEEKEND.
EARLY NEXT WEEK THE NEXT POTENTIAL COLD FRONT WILL ATTEMPT TO MOVE
EASTWARD FROM THE LOWER/MID MS VALLEY. HOWEVER...THE STRENGTH OF THE
UPPER RIDGE SUGGEST THAT THIS FEATURE WILL BE SLOW TO PROGRESS...AND
ANY SENSIBLE IMPACTS SHOULD HOLD OFF UNTIL AFTER THE CURRENT FORECAST
PERIOD.
&&
.AVIATION...
GENERALLY VFR CONDITIONS WILL CONTINUE THROUGH LATE TONIGHT. A DECK
OF FEW-SCT CLOUDS AROUND 3 KFT IS DEVELOPING AROUND TAMPA BAY...AND
MAY EXPAND TO PRODUCE BRIEF MVFR CIGS THROUGH THE AFTERNOON AT
TPA-PIE-SRQ. LATE TONIGHT AND EARLY WEDNESDAY...AN APPROACHING COLD
FRONT WILL MOVE IN FROM THE NORTHWEST...BRINGING GUSTY
WINDS...SHOWERS...AND POTENTIALLY MVFR CIGS AND VISIBILITIES. EXPECT
IMPACTS TO REACH THE TAMPA BAY AREA SITES AROUND 09Z AND CLEAR THE
AREA BY 16Z...AND REACH PGD-FMY-RSW AROUND 12Z AND WILL CLEAR THE
AREA WEDNESDAY AFTERNOON.
&&
.MARINE...
INCREASING NORTHWEST TO NORTH WINDS ALONG WITH BUILDING SEAS WILL
BRING DETERIORATING BOATING CONDITIONS TO THE ADJACENT GULF AND
TAMPA BAY WATERS LATER TONIGHT THROUGH WEDNESDAY AS A COLD FRONT
SWEEPS SOUTH THROUGH THE WATERS. SOUTHWEST WINDS EARLY TONIGHT WILL
SHIFT INTO THE NORTHWEST AND NORTH FROM NORTH TO SOUTH OVERNIGHT
INTO WEDNESDAY AS THE FRONT MOVES SOUTH THROUGH THE WATERS...WITH
SPEEDS INCREASING INTO THE 20 TO 25 KNOT RANGE WITH SOME GUSTS UP
TO GALE FORCE IN THE OFFSHORE WATERS LATE TONIGHT THROUGH
WEDNESDAY. GIVEN THESE EXPECTED TRENDS WILL HOIST SMALL CRAFT
HEADLINES FOR ALL OF THE WATERS INCLUDING TAMPA BAY FOR LATE TONIGHT
THROUGH WEDNESDAY NIGHT IN THE 430 PM COASTAL MARINE FORECAST
PACKAGE. THE INCREASING WINDS AND SEAS WILL ALSO BRING INCREASING
SURF ALONG WITH AN INCREASED RISK FOR RIP CURRENTS ALONG AREA
BEACHES DURING WEDNESDAY AND WEDNESDAY NIGHT. WINDS AND SEAS WILL
DIMINISH AND SUBSIDE DURING THURSDAY THROUGH THE UPCOMING WEEKEND
AS HIGH PRESSURE BUILDS IN FROM THE NORTH WITH IMPROVING
CONDITIONS EXPECTED.
&&
.FIRE WEATHER...
HUMIDITY VALUES BELOW 35 PERCENT COMBINED WITH HIGH ERC VALUES WILL
CONTINUE TO SUPPORT RED FLAG CONDITIONS OVER POLK COUNTY THROUGH
EARLY THIS EVENING. ON WEDNESDAY DRIER AIR WILL ADVECT INTO THE
REGION ON AN INCREASING NORTHWEST TO NORTHERLY WIND FLOW. THIS DRY
AIR COMBINED WITH ERC VALUES AOB 27 AND SUSTAINED WINDS AROUND 15
MPH WITH HIGHER GUSTS WILL LIKELY PRODUCE INSTANTANEOUS RED FLAG
CONDITIONS. GIVEN THIS WILL UPGRADE THE CURRENT FIRE WEATHER WATCH
TO A RED FLAG WARNING FOR ALL COUNTIES IN WEST CENTRAL AND SOUTHWEST
FLORIDA EXCEPT PINELLAS LATER THIS AFTERNOON. THE DRY AIR WILL
CONTINUE OVER THE REGION THROUGH THE END OF THE WEEK WITH LONG
DURATIONS OF RH'S BELOW 35 PERCENT EXPECTED EACH AFTERNOON...HOWEVER
LIGHTER WINDS SHOULD PRECLUDE RED FLAG CONDITIONS IN MOST AREAS
EXCEPT FOR THOSE WHICH HAVE ERC VALUES ABOVE 37 WHERE ADDITIONAL
RFW MAY BE REQUIRED.
&&
.PRELIMINARY POINT TEMPS/POPS...
TPA 59 66 43 67 / 20 10 0 0
FMY 59 73 45 72 / 10 20 0 0
GIF 59 67 42 70 / 20 20 0 0
SRQ 62 67 46 69 / 20 20 0 0
BKV 55 65 37 68 / 20 10 0 0
SPG 60 65 50 67 / 20 10 0 0
&&
.TBW WATCHES/WARNINGS/ADVISORIES...
FL...RED FLAG WARNING FROM NOON TO 7 PM EST WEDNESDAY FOR
CHARLOTTE-CITRUS-DESOTO-HARDEE-HERNANDO-HIGHLANDS-
HILLSBOROUGH-LEE-LEVY-MANATEE-PASCO-POLK-SARASOTA-
SUMTER.
RED FLAG WARNING UNTIL 7 PM EST THIS EVENING FOR POLK.
GULF WATERS...SMALL CRAFT ADVISORY FROM 4 AM WEDNESDAY TO 4 AM EST
THURSDAY FOR BONITA BEACH TO ENGLEWOOD OUT 20 NM-
BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM-ENGLEWOOD
TO TARPON SPRINGS OUT 20 NM-ENGLEWOOD TO TARPON
SPRINGS OUT 20 TO 60 NM-TAMPA BAY WATERS.
SMALL CRAFT ADVISORY FROM 1 AM WEDNESDAY TO 4 AM EST
THURSDAY FOR TARPON SPRINGS TO SUWANNEE RIVER OUT 20
NM-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM.
&&
SHORT TERM/MARINE/FIRE WEATHER...57/MCMICHAEL
LONG TERM...MROCZKA
AVIATION...18/FLEMINGHazardous weather outlook, Mar 5, 4:35 AM EST, 10 hours 47 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAMPA BAY RUSKIN FL 435 AM EST TUE MAR 5 2013 FLZ039-042-043-048>052-055>057-060>062-065-GMZ830-850-853-856-870- 873-876-052200- LEVY-CITRUS-SUMTER-HERNANDO-PASCO-PINELLAS-HILLSBOROUGH-POLK- MANATEE-HARDEE-HIGHLANDS-SARASOTA-DESOTO-CHARLOTTE-LEE- TAMPA BAY WATERS-TARPON SPRINGS TO SUWANNEE RIVER OUT 20 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 NM- BONITA BEACH TO ENGLEWOOD OUT 20 NM- TARPON SPRINGS TO SUWANNEE RIVER OUT 20 TO 60 NM- ENGLEWOOD TO TARPON SPRINGS OUT 20 TO 60 NM- BONITA BEACH TO ENGLEWOOD OUT 20 TO 60 NM- 435 AM EST TUE MAR 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WEST CENTRAL AND SOUTHWEST FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...WIND AND SEA IMPACT... A COLD FRONT WILL CROSS THE EASTERN GULF OF MEXICO TONIGHT AND EARLY WEDNESDAY. WINDS WILL QUICKLY INCREASE TO ADVISORY LEVELS FROM NORTH TO SOUTH AFTER MIDNIGHT INTO EARLY WEDNESDAY MORNING. ...FIRE WEATHER IMPACT... LOW RELATIVE HUMIDITY LEVELS LATE THIS MORNING THROUGH EARLY THIS EVENING WILL RESULT IN AN INCREASED FIRE DANGER...ESPECIALLY AWAY FROM THE COAST. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. ...WIND AND SEA IMPACT... ADVISORY LEVEL WINDS AND SEAS ARE EXPECTED TO LINGER OVER MUCH OF THE EASTERN GULF OF MEXICO DURING WEDNESDAY AND WEDNESDAY NIGHT IN THE WAKE OF A COLD FRONT. WINDS AND SEAS WILL DIMINISH BELOW HEADLINE CRITERIA ON THURSDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY. MROCZKA
The office that day
Everything else NWS Tampa Bay, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 4:57 AM EST | Fire Weather Watch | TBW | DeSoto, Hardee, Highlands, Polk, Sumter | 10 hr |
| Mar 5, 4:57 AM EST | Red Flag Warning | TBW | Polk | 14 hr |
| Mar 5, 3:47 PM EST | Beach Hazards Statement | TBW | Pinellas | 44 hr |
| Mar 5, 3:54 PM EST | Small Craft Advisory | TBW | 42 hr |
Nearby
Red Flag Warnings in Florida, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.